Hail, Little River
- When
- April 4, 1:35 AM CST
- Where
- Little River County, 2.76 mi N of Jewell
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.890, -94.420
Severe thunderstorms that developed during the evening of April 3rd across the northern half of northeast Texas, southeast Oklahoma and southwest Arkansas continued into the southern portions of northeast Texas as well as northwest Louisiana in a very unstable atmosphere. These supercell thunderstorms developed into bow echo like appearances due to very strong shear in the lower levels of the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms that developed during the evening of April 3rd across the northern half of northeast Texas, southeast Oklahoma and southwest Arkansas continued into the southern portions of northeast Texas as well as northwest Louisiana in a very unstable atmosphere. These supercell thunderstorms developed into bow echo like appearances due to very strong shear in the lower levels of the atmosphere, producing straight line wind gusts, damaging hail as well as a few tornadoes. Flash flooding was also reported over portions of the region as the storms produced excessive heavy rainfall amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 7:37 PM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008
.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 60 100 20 0
MLU 63 72 51 70 / 40 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 70 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1215 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS WHICH IS EXPECTED TO PRODUCE FLASH FLOODING. ALONG WITH THE FLOODING THREAT...LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS WILL ALSO BE POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL ENTER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT WITH THESE STORMS LIKELY PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. LATER FRIDAY MORNING AND THROUGH THE DAY...THE THUNDERSTORM ACTIVITY WILL BE MOVING INTO NORTHWEST AND NORTH CENTRAL LOUISIANA WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT...AND FRIDAY MORNING. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 10 NNW DIERKS 34.25N 94.09W
04/03/2008 E0.88 INCH HOWARD AR EMERGENCY MNGR
&&
PARKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG DETROIT 33.66N 95.27W
04/03/2008 RED RIVER TX LAW ENFORCEMENT
POWERLINES DOWN ALONG HWY 82
&&
PARKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/03/2008 SEVIER AR LAW ENFORCEMENT
TREES DOWN AROUND DE QUEEN
&&
PARKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 3 W IDABEL 33.90N 94.87W
04/04/2008 M0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM DENSE FOG 3 W IDABEL 33.90N 94.87W
04/04/2008 MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED WEST OF TOWN.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 5 N IDABEL 33.97N 94.82W
04/04/2008 MCCURTAIN OK LAW ENFORCEMENT
HALF OF A BRIDGE WASHED OUT ON OLD MILITARY RD AT HOLLY
CREEK.
1230 AM FLASH FLOOD 15 N DIERKS 34.34N 94.02W
04/04/2008 HOWARD AR LAW ENFORCEMENT
HIGHWAY 278 FLOODED IN PART WITH MUD AND GRAVEL AND UNDER
WATER BY UMPIRE SCHOOL. ON GREENSPLAINS RD. AT STATE HWY
369...ROAD IS FLOODED.
&&
24The national radar mosaic for the moment the first event began.
4 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees were downed along County Road 28. Trees fell across two vehicles and one home. No injuries were reported.
Street flooding was reported across portions of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93817, 93818, 93867, 93819, 93919, 93862.